|Year : 1992 | Volume
| Issue : 3 | Page : 159--163
Pathogenesis of drug induced acneform eruptions
Audrey Lobo, Rachel Mathai, Mary Jacob
To determine the pathogenesis of drug induced acneform eruption (DAE), 44 patients were evaluated clinically and representative samples histologically. INAH and corticosteroids were the main offenders in 38.6 percent and 36.4 percent patients respectively. Chloroquin precipitated lesions in 9.1 percent of the patients. There were significant differences in the duration of drug-intake before onset, morphology and severity of lesions. Histological differences with different drugs were also noted. Based on clinical and histological findings, pathogenesis of lesions caused by different drugs could be suggested. Keratinization of follicular epithelium was the main effect with corticosteroids and INAH. Suppuration of follicular epithelium was an additional early event with corticosteroids. Type III allergic reaction was responsible for iodine lesions and delayed hypersensitivity for chlorpromazine and chloroquine induced lesions.
Source of Support: None, Conflict of Interest: None
[FULL TEXT] [PDF Not available]*